Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

A patient cannot stand to be measured for the MUST screening tool. How can their height be estimated?

  1. AFrom the length of the bed
  2. BFrom the size of the patient's shoes
  3. CBy asking a visitor to guess
  4. DFrom the length of the forearm (ulna)
2.Nursing fundamentalsHard

A pressure ulcer's base is completely covered with slough and dark eschar. How is it classified?

  1. ACategory 2, because it is covered
  2. BCategory 1, because the skin is not open
  3. CUnstageable, because the depth cannot be seen
  4. DHealed, because a scab has formed
3.Clinical nursingMedium

A patient with leukaemia has a very low platelet count. Which nursing precaution is appropriate?

  1. AEncourage contact sports to keep fit
  2. BTake temperatures rectally
  3. CGive medicines by intramuscular injection
  4. DUse a soft toothbrush and an electric razor
4.Clinical nursingHard

A patient who has had a kidney stone is taught about prevention. Which statement shows a need for further teaching?

  1. A"I will follow the diet advice for my stone type."
  2. B"I will drink less water so I don't need to pass urine as often."
  3. C"I will try to pass pale urine."
  4. D"I will aim to drink plenty of fluids spread through every day."
5.Arterial blood gas interpretationMedium

Practice values: Na⁺ 149 mmol/L, glucose 11 mmol/L and urea 21.4 mmol/L. Calculate the serum osmolality Osm = 2·Na⁺ + glucose + urea to the nearest whole number.

Na⁺ 149 mmol/Lglucose 11 mmol/Lurea 21.4 mmol/L
Osm = mOsm/kg
6.Arterial blood gas interpretationHard

Practice values: Na⁺ 139, Cl⁻ 94 and HCO₃⁻ 13 mmol/L. Calculate the delta ratio (AG − 12)/(24 − HCO₃⁻), using AG = Na⁺ − (Cl⁻ + HCO₃⁻). Give two decimals.

Na⁺ 139 mmol/LCl⁻ 94 mmol/LHCO₃⁻ 13 mmol/L
delta ratio =
7.Clinical assessment scoresMedium
mildmoderatesevere

Practice exercise (made-up values, not clinical guidance). A practice patient after a head injury opens the eyes only to pressure (a painful stimulus), says inappropriate, random words and shows as the best motor response: extension of the arms and legs (abnormal extension). Work out the GCS and classify the head injury by it. Click your answer.

  1. 1mild
  2. 2moderate
  3. 3severe
8.Clinical assessment scoresHard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 12/min, SpO₂ 89% on room air, blood pressure 142/86 mmHg, pulse 82/min, alert, temperature 37.0 °C. Which clinical risk group does the patient fall into? Click it.

RR 12SpO₂ 89%airSBP 142HR 82AT 37.0 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
9.Enteral & parenteral nutrition calculationsMedium
181 cmmanIBW = ? kg

Practice exercise (made-up values, not clinical guidance). Use the Devine formula to find the ideal body weight IBW of a man who is 181 cm tall (1 in = 2.54 cm). Round to one decimal place.

181 cmman1 in = 2.54 cm
IBW = kg
10.Enteral & parenteral nutrition calculationsHard
105 kg173 cmmanBMI = kg/m²P = ? g/day

Practice exercise (made-up values, not clinical guidance). A critically ill man is 173 cm tall and weighs 105 kg. The practice protocol gives 2 g of protein per kg of ideal body weight (Devine) per day if the BMI is 30 to under 40 kg/m², and 2.5 g/kg of ideal body weight per day if the BMI is 40 kg/m² or more. Find the protein goal P in g/day. Round to the nearest whole number.

173 cm105 kgmanBMI 30–40: 2 g/kg IBWBMI ≥ 40: 2.5 g/kg IBW
P = g/day
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mV

This lead II strip shows atrial flutter. Measure the flutter-wave interval and find the atrial rate in beats per minute.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
atrial rate = bpm
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mV2:1 AV block (type undetermined)first-degree AV blocksecond-degree AV block type IIthird-degree (complete) AV block

Interpret this lead II strip. Which interpretation can you defend from this single strip? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 12:1 AV block (type undetermined)
  2. 2first-degree AV block
  3. 3second-degree AV block type II
  4. 4third-degree (complete) AV block
13.Prioritization & delegationMedium

Four hours after thyroid surgery, which patient finding should the nurse act on first?

  1. AA small amount of serous drainage visible on the neck dressing
  2. BPain at the incision of 4/10
  3. CA voice that is getting hoarser, with new noisy breathing
  4. DA request to sit up to drink
14.Prioritization & delegationHard

Six hours after surgery, a patient has not passed urine, feels the urge to go and has a firm swelling above the pubic bone. What is the most likely problem?

  1. AA normal effect of the anesthetic
  2. BAcute kidney injury with no urine made
  3. CUrinary retention
  4. DDehydration from fasting before surgery
15.Infection control & patient safetyMedium

How is a urine specimen for culture obtained from an indwelling catheter?

  1. ABy removing the catheter and sending its tip for culture
  2. BBy disconnecting the catheter from the drainage tubing
  3. CFrom the sampling port, after cleaning it, using aseptic technique
  4. DFrom the urine already collected in the drainage bag at the bedside
16.Infection control & patient safetyHard

A nurse often skips barcode scanning to save time, as many colleagues do. In a just culture, how is this behavior classed?

  1. ASimple human error, managed only by consoling the nurse and moving on
  2. BAcceptable behavior, because it is common on the unit
  3. CReckless behavior, managed by immediate dismissal and reporting to the licensing board
  4. DAt-risk behavior, managed by coaching and fixing the system pressures behind it
17.Lab values & electrolytesMedium

A patient on warfarin for atrial fibrillation has a target INR of 2.0–3.0. How does the usual target for a patient with a mechanical mitral valve compare?

  1. ALower, about 1.0–1.5
  2. BHigher, about 2.5–3.5
  3. CThe same, 2.0–3.0
  4. DMuch higher, about 5.0–6.0
18.Lab values & electrolytesHard

A patient on clozapine for 2 years has been stable. Which statement shows a need for further teaching?

  1. A"I can stop my blood tests since I feel well"
  2. B"I'll report a sore throat or fever at once"
  3. C"I'll keep all my scheduled blood test visits"
  4. D"I'll tell other doctors that I take clozapine"

3Solutions

1.Nursing fundamentals

Answer: D · From the length of the forearm (ulna)

Why this is the answer

MUST includes tables that estimate height from ulna length when the patient cannot stand. Self-reported height can also be used if it is reliable.

Answer

D · From the length of the forearm (ulna)
2.Nursing fundamentals

Answer: C · Unstageable, because the depth cannot be seen

Why this is the answer

When slough or eschar hides the wound base, the true depth is unknown, so the ulcer is recorded as unstageable until the base can be seen.

Answer

C · Unstageable, because the depth cannot be seen
3.Clinical nursing

Answer: D · Use a soft toothbrush and an electric razor

Why this is the answer

Thrombocytopenia increases bleeding risk. Gentle oral care, electric razors and avoiding IM injections and rectal procedures help prevent bleeding.

Answer

D · Use a soft toothbrush and an electric razor
4.Clinical nursing

Answer: B · "I will drink less water so I don't need to pass urine as often."

Why this is the answer

A high fluid intake dilutes urine and is the most important general measure to prevent stones. Dietary advice depends on the stone's composition.

Answer

B · "I will drink less water so I don't need to pass urine as often."
5.Arterial blood gas interpretation

Answer: Osm = 330 mOsm/kg

Derived values: calculated serum osmolality is 2·Na⁺ + glucose + urea with all values in mmol/L (2·Na⁺ + glucose/18 + BUN/2.8 with glucose and BUN in mg/dL); normal is about 275–295 mOsm/kg. The P/F ratio is PaO₂ divided by FiO₂ as a fraction. The alveolar oxygen pressure is PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 mmHg at sea level, and the A–a gradient is PAO₂ − PaO₂.

Calculated osmolality

Osm = 2·149 + 11 + 21.4 = 330.4 ≈ 330 mOsm/kg

Answer

Osm = 330 mOsm/kg
6.Arterial blood gas interpretation

Answer: delta ratio = 1.818

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 139 − (94 + 13) = 32

Delta ratio

(32 − 12)/(24 − 13) = 20/11 = 1.818

Answer

delta ratio = 1.818

Between 1 and 2: a pure high anion gap acidosis.

7.Clinical assessment scores

Answer: severe

Glasgow Coma Scale: add the best response in three areas. Eye opening E: 4 spontaneous, 3 to sound or speech, 2 to pressure, 1 none. Verbal V: 5 oriented, 4 confused, 3 inappropriate words, 2 incomprehensible sounds, 1 none. Motor M: 6 obeys commands, 5 localises, 4 normal flexion (withdraws), 3 abnormal flexion, 2 extension, 1 none. The total runs from 3 to 15. After a head injury, 13–15 is usually called mild, 9–12 moderate and 3–8 severe.

Score each area

E: opens the eyes only to pressure (a painful stimulus) → 2
V: says inappropriate, random words → 3
M: extension of the arms and legs (abnormal extension) → 2

Add

GCS = 2 + 3 + 2 = 7

Severity

GCS 7 → severe

Answer

severe
8.Clinical assessment scores

Answer: low–medium

NEWS2 (National Early Warning Score 2, Royal College of Physicians 2017): score each of the seven parameters with the chart (respiration rate, SpO₂ on scale 1, air or supplemental oxygen, systolic blood pressure, pulse, consciousness on the ACVPU scale and temperature) and add the scores. Clinical risk: 0–4 low; a score of 3 in any single parameter low–medium; 5–6 medium; 7 or more high. A total of 5 or more needs an urgent response.

Score each parameter

RR 12/min → 0
SpO₂ 89% → 3
on air → 0
SBP 142 mmHg → 0
HR 82/min → 0
alert (A) → 0
T 37.0 °C → 0

Total and red scores

NEWS2 = 0 + 3 + 0 + 0 + 0 + 0 + 0 = 3
At least one parameter scores 3.

Risk group

low–medium

Answer

low–medium

A single score of 3 needs an urgent review even when the total is low.

9.Enteral & parenteral nutrition calculations

Answer: IBW = 75.9 kg

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Height in inches

181 cm/2.54 = 71.26 in

Ideal body weight (Devine)

IBW = 50 + 2.3·(71.26 − 60) = 75.9 kg

Answer

IBW = 75.9 kg
10.Enteral & parenteral nutrition calculations

Answer: P = 137 g/day

Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. Obesity in critical illness (ASPEN/SCCM 2016): BMI = weight/height² (kg/m²). The protein goal is 2 g/kg of ideal body weight per day for BMI 30–40 and up to 2.5 g/kg of ideal body weight per day for BMI 40 and above. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Body mass index

BMI = 105/1.73² = 35.08 kg/m²

Ideal body weight (Devine)

173 cm/2.54 = 68.11 in
IBW = 50 + 2.3·(68.11 − 60) = 68.65 kg

Protein goal

BMI 30 to under 40: 2 g per kg of ideal body weight.

P = 2·68.65 = 137.3 ≈ 137 g/day

Answer

P = 137 g/day
11.ECG rhythm strip interpretation

Answer: atrial rate = 250 bpm

Rhythm criteria (lead II): sinus rhythm has an upright P wave before every QRS, a constant PR of 0.12–0.20 s and a narrow QRS: normal sinus rhythm at 60–100/min, sinus bradycardia below 60, sinus tachycardia above 100. Atrial fibrillation: no P waves, a fibrillatory baseline and an irregularly irregular R–R. Atrial flutter: sawtooth flutter waves at about 250–350/min with a fixed conduction ratio such as 2:1 or 4:1. First-degree AV block: sinus rhythm with a constant PR above 0.20 s. Junctional rhythm: narrow QRS at 40–60/min with absent or inverted P waves (PR below 0.12 s, or P after the QRS). A PVC is an early, wide (0.12 s or more), bizarre QRS without a P wave, with the T wave in the opposite direction and usually a full compensatory pause; in bigeminy every second beat is a PVC.

Flutter waves

F–F = 6 small boxes = 0.24 s → 1500 ÷ 6 = 250 per minute

QRS complexes

R–R = 24 small boxes = 0.96 s → 1500 ÷ 24 = 63 per minute
conduction ratio = 250 ÷ 63 = 4:1

Answer

atrial rate = 250 bpm
12.ECG rhythm strip interpretation

Answer: 2:1 AV block (type undetermined)

2:1 AV block: with two P waves for every QRS, no two conducted P waves follow each other, so you cannot see whether the PR would lengthen (type I) or stay constant (type II) before a non-conducted P wave. From one strip it is called a 2:1 AV block; a longer strip or a change in the conduction ratio decides the type. A narrow QRS makes type I more likely and a wide QRS type II, but neither proves it.

Five steps

1. Rate: R–R = 42 small boxes, 1500 ÷ 42 ≈ 36 per minute.
2. Rhythm: regular, every R–R is 1.68 s.
3. P waves: upright and regular (P–P 0.84 s, 71 per minute), two for every QRS.
4. PR interval: constant at 0.18 s in the conducted beats.
5. QRS: 0.08 s, narrow (below 0.12 s).

Why the type stays open

Every second P wave is not conducted, so no two conducted beats follow each other and a lengthening PR could never show.
2:1 AV block (type undetermined)

Answer

2:1 AV block (type undetermined)

A narrow QRS makes type I more likely and a wide QRS type II, but only a longer strip or a change in the conduction ratio decides.

13.Prioritization & delegation

Answer: C · A voice that is getting hoarser, with new noisy breathing

Why this is the answer

Increasing hoarseness and noisy breathing can mean swelling, bleeding or nerve injury affecting the airway. This must be assessed at once and escalated. Mild pain and a small amount of serous drainage are expected.

Answer

C · A voice that is getting hoarser, with new noisy breathing
14.Prioritization & delegation

Answer: C · Urinary retention

Why this is the answer

An urge to void with a palpable bladder points to retention, not reduced urine production. The nurse confirms with a bladder scan if available and follows the prescribed plan, such as catheterization.

Answer

C · Urinary retention
15.Infection control & patient safety

Answer: C · From the sampling port, after cleaning it, using aseptic technique

Why this is the answer

Urine in the bag is old and may contain extra bacteria, and disconnecting the system lets organisms in. The sample is taken from the sampling port with a sterile syringe after disinfecting the port.

Answer

C · From the sampling port, after cleaning it, using aseptic technique
16.Infection control & patient safety

Answer: D · At-risk behavior, managed by coaching and fixing the system pressures behind it

Why this is the answer

At-risk behavior is a choice whose risk is not recognized or is believed to be justified, often because shortcuts have become normal. It is managed by coaching and removing the pressures behind it, while reckless behavior may need disciplinary action.

Answer

D · At-risk behavior, managed by coaching and fixing the system pressures behind it
17.Lab values & electrolytes

Answer: B · Higher, about 2.5–3.5

Why this is the answer

Mechanical heart valves, especially in the mitral position, have a high risk of thrombosis, so the INR target is usually higher, about 2.5–3.5. An INR of 5 or more carries a high bleeding risk.Checked against: Label: WARFARIN SODIUM tablet · DailyMed (NLM/FDA) (2012)

Answer

B · Higher, about 2.5–3.5
18.Lab values & electrolytes

Answer: A · "I can stop my blood tests since I feel well"

Why this is the answer

Clozapine requires ongoing ANC monitoring according to the schedule, because severe neutropenia can occur without warning. The patient must keep blood test appointments and report signs of infection at once.

Answer

A · "I can stop my blood tests since I feel well"

ExamProblems · examproblems.com/courses/nursing-fundamentals